Texas, 2004

Damaging Wind in Texas, June 8, 2004

June 8, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 1:00 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 8, 1:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...COR LFK PRELIM TEMPS
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT TUE JUN 8 2004

.DISCUSSION...

RADAR SHOWS A LARGE AREA OF SHOWERS AND STRONG THUNDERSTORMS IN
SOUTH TEXAS...TRACKING NORTHWARD INTO THE NORTHEAST TEXAS.

MODELS CONTINUE TO SHOW AN UPPER RIDGE MEANDERING OVER THE NORTHERN
GULF AND SOUTHEASTERN STATES THROUGH THURSDAY.  THIS FEATURE BEGINS
TO BREAK DOWN THURSDAY AFTERNOON...THUS ALLOWING A TROUGH TO SWING
THROUGH THE AREA ON FRIDAY AND RETURNING DRIER AIR FOR THE WEEKEND.
MODELS HOLD DEEP MOISTURE ACROSS THE AREA THROUGH THE END OF THE
WORK WEEK...HOWEVER THE BETTER RAIN CHANCES WILL REMAIN ACROSS
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS UPPER LEVEL DISTURBANCES
TRACK UP THE WESTERN EDGE OF THE RIDGE.  OUR FLOOD WATCH WILL BE
EXPANDED TO INCLUDE THE LUFKIN...NACOGDOCHES AREA OF
TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS.

GUIDANCE IS IN MUCH BETTER AGREEMENT WITH TEMPS THIS RUN...HOWEVER
MAX TEMPS WILL STILL BE TRICKY DUE TO RAIN AND CLOUD COVER.  GFS
WILL BE MY GUIDE ON TEMPS AND POPS...SINCE ITS THE ONLY ONE GIVING
SIGNIFICANT RAIN CHANCES.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  86  73  88 /  70  60  50  50
MLU  72  89  73  90 /  50  50  50  50
TXK  71  83  72  86 /  80  80  50  50
TYR  72  82  73  86 /   +  80  50  50
LFK  72  86  73  88 /   +  80  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH TOMORROW...ARZ050-051-059-070.
LA...NONE.
OK...FLOOD WATCH THROUGH TOMORROW...OKZ077.
TX...FLOOD WATCH THROUGH TOMORROW FOR ALL OF NORTHEAST TEXAS.

&&
Hazardous weather outlook, Jun 8, 5:00 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUN 8 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AND CONTINUE OVER NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA TODAY...WITH MORE ISOLATED THUNDERSTORMS OVER
NORTH CENTRAL LOUISIANA...AND INTO SOUTH CENTRAL ARKANSAS. A FEW
OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING HIGH WIND GUSTS
AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...ALONG WITH LOCALLY
HEAVY RAINFALL OVER NORTHEAST TEXAS TODAY...AND FROM NORTHEAST
TEXAS INTO SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TONIGHT.
OVER NORTHEAST TEXAS FLASH FLOODING WILL BE A CONCERN SINCE
RECENT HEAVY RAINFALL HAD INCREASED SOIL MOISTURE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION
INTO THE LATE PART OF THE WEEK...POSSIBLY TAPERING OFF BY FRIDAY
TO MORE OF A SCATTERED MAINLY AFTERNOON AND EARLY EVENING
RAIN CHANCE. DEPENDING ON WHERE HEAVY RAINFALL OCCURS INTO MID AND
LATE WEEK...THE POTENTIAL FOR FLOODING AND FLASH FLOODING WILL BE
HIGH...FOR EAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sabine

When
June 8, 3:45 PM CST
Where
Sabine County, 5 mi N of Hemphill
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.400, -93.850

Trees downed near Milam.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404706.